Alert archive / Iowa / River Flood Warnings in 2025
River Flood Warning 9, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jul 25, 2025, 6:05 AM CDT for Black Hawk County, Bremer County, Butler County, Iowa. It took effect at Jul 25, 2025, 7:00 AM CDT. It was in force for 69 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2025, 6:05 AM CDT (11:05 UTC)
- In effect from
- Jul 25, 2025, 7:00 AM CDT
- Expired
- Jul 28, 2025, 4:00 AM CDT
- In force
- 69 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA
The radar
The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shell Rock River at Shell Rock (SHRI4). The gauge peaked at 12.67 ft at Jul 26, 2025, 8:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05462000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
041
WGUS43 KDMX 251105
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Des Moines IA
605 AM CDT Fri Jul 25 2025
...The National Weather Service in Des Moines IA has issued a Flood
Warning for the following rivers in Iowa...
Shell Rock River at Shell Rock affecting Butler, Black Hawk and
Bremer Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For the latest waterway observations and forecasts refer to
weather.gov/desmoines/water.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts include observed precipitation plus forecast
precipitation over the next 24 hours.
&&
IAC013-017-023-261115-
/O.NEW.KDMX.FL.W.0009.250725T1200Z-250728T0900Z/
/SHRI4.1.ER.250725T1200Z.250726T0600Z.250728T0300Z.NO/
605 AM CDT Fri Jul 25 2025
...FLOOD WARNING IN EFFECT UNTIL EARLY MONDAY MORNING...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek
near Clarksville to the Cedar River.
* WHEN...Until early Monday morning.
* IMPACTS...At 13.0 feet, Part of S Lake St is closed.
* ADDITIONAL DETAILS...
- At 5:45 AM CDT Friday the stage was 11.7 feet.
- Forecast...The river is expected to rise above flood stage
this morning to a crest of 13.0 feet just after midnight
tonight. It will then fall below flood stage late Sunday
evening.
- Flood stage is 12.0 feet.
&&
LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
4269 9249
$$
Hagenhoff6 follow-up statements
671
WGUS83 KDMX 251649
FLSDMX
Flood Statement
National Weather Service Des Moines IA
1149 AM CDT Fri Jul 25 2025
...The Flood Warning continues for the following rivers in Iowa...
Shell Rock River at Shell Rock affecting Bremer, Black Hawk and
Butler Counties.
...The Flood Warning is cancelled for the following rivers in Iowa...
Winnebago River at Mason City affecting Cerro Gordo, Worth and
Floyd Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For the latest waterway observations and forecasts refer to
weather.gov/desmoines/water.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts include observed precipitation plus forecast
precipitation over the next 24 hours.
&&
IAC033-067-195-251800-
/O.CAN.KDMX.FL.W.0008.000000T0000Z-250725T1649Z/
/MCWI4.1.ER.250724T1833Z.250725T0130Z.250725T1300Z.NO/
1149 AM CDT Fri Jul 25 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Winnebago River at Mason City, or from Beaver Creek near
Fertile to the Shell Rock River near Rockford.
* ADDITIONAL DETAILS...
- At 11:00 AM CDT Friday the stage was 9.8 feet.
- Forecast...The river has fallen below flood stage and is
expected to continue falling.
- Flood stage is 10.0 feet.
&&
LAT...LON 4331 9330 4308 9287 4300 9301 4326 9350
$$
IAC013-017-023-261700-
/O.EXT.KDMX.FL.W.0009.000000T0000Z-250727T2100Z/
/SHRI4.1.ER.250725T1537Z.250726T0600Z.250727T1500Z.NO/
1149 AM CDT Fri Jul 25 2025
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek
near Clarksville to the Cedar River.
* WHEN...Until Sunday afternoon.
* IMPACTS...At 12.5 feet, Seepage occurs in several basements close
to the river.
* ADDITIONAL DETAILS...
- At 10:45 AM CDT Friday the stage was 12.0 feet.
- Forecast...The river is expected to rise to a crest of 12.6
feet just after midnight tonight. It will then fall below
flood stage late Sunday morning.
- Flood stage is 12.0 feet.
&&
LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
4269 9249
$$
Dodson313
WGUS83 KDMX 260214
FLSDMX
Flood Statement
National Weather Service Des Moines IA
914 PM CDT Fri Jul 25 2025
...The Flood Warning continues for the following rivers in Iowa...
Shell Rock River at Shell Rock affecting Butler, Bremer and Black
Hawk Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For the latest waterway observations and forecasts refer to
weather.gov/desmoines/water.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts include observed precipitation plus forecast
precipitation over the next 24 hours.
&&
IAC013-017-023-270215-
/O.EXT.KDMX.FL.W.0009.000000T0000Z-250727T1800Z/
/SHRI4.1.ER.250725T1537Z.250726T0600Z.250727T1200Z.NO/
914 PM CDT Fri Jul 25 2025
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek
near Clarksville to the Cedar River.
* WHEN...Until early Sunday afternoon.
* IMPACTS...At 12.5 feet, Seepage occurs in several basements close
to the river.
* ADDITIONAL DETAILS...
- At 7:45 PM CDT Friday the stage was 12.4 feet.
- Forecast...The river is expected to rise to a crest of 12.6
feet just after midnight tonight. It will then fall below
flood stage Sunday morning.
- Flood stage is 12.0 feet.
&&
LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
4269 9249
$$
Donavon821
WGUS83 KDMX 260933
FLSDMX
Flood Statement
National Weather Service Des Moines IA
433 AM CDT Sat Jul 26 2025
...The Flood Warning continues for the following rivers in Iowa...
Shell Rock River at Shell Rock affecting Butler, Bremer and Black
Hawk Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For the latest waterway observations and forecasts refer to
weather.gov/desmoines/water.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts include observed precipitation plus forecast
precipitation over the next 24 hours.
&&
IAC013-017-023-270945-
/O.CON.KDMX.FL.W.0009.000000T0000Z-250727T1800Z/
/SHRI4.1.ER.250725T1537Z.250726T0845Z.250727T1200Z.NO/
433 AM CDT Sat Jul 26 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek
near Clarksville to the Cedar River.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 12.5 feet, Seepage occurs in several basements close
to the river.
* ADDITIONAL DETAILS...
- At 3:45 AM CDT Saturday the stage was 12.6 feet.
- Forecast...The river is expected to fall below flood stage
tomorrow morning and continue falling to 10.0 feet Friday
evening.
- Flood stage is 12.0 feet.
&&
LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
4269 9249
$$
Hagenhoff510
WGUS83 KDMX 261526
FLSDMX
Flood Statement
National Weather Service Des Moines IA
1026 AM CDT Sat Jul 26 2025
...The Flood Warning continues for the following rivers in Iowa...
Cedar River at Cedar Falls affecting Black Hawk County.
Shell Rock River at Shell Rock affecting Black Hawk, Butler and
Bremer Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For the latest waterway observations and forecasts refer to
weather.gov/desmoines/water.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts include observed precipitation plus forecast
precipitation over the next 24 hours.
&&
IAC013-271530-
/O.EXT.KDMX.FL.W.0010.250726T2000Z-250728T1342Z/
/CEDI4.1.ER.250726T2000Z.250727T1200Z.250728T0742Z.NO/
1026 AM CDT Sat Jul 26 2025
...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO MONDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...The Cedar River at Cedar Falls, or from the West Fork
Cedar River to the Cedar Falls-Waterloo city limits.
* WHEN...From this afternoon to Monday morning.
* IMPACTS...At 90.0 feet, Water affects the north half of Tourist
Park.
* ADDITIONAL DETAILS...
- At 8:45 AM CDT Saturday the stage was 88.3 feet.
- Forecast...The river is expected to rise above flood stage
late this afternoon to a crest of 90.0 feet tomorrow morning.
It will then fall below flood stage early Monday morning.
- Flood stage is 89.0 feet.
&&
LAT...LON 4256 9238 4249 9247 4258 9255 4262 9255
4262 9241
$$
IAC013-017-023-271530-
/O.CON.KDMX.FL.W.0009.000000T0000Z-250727T1800Z/
/SHRI4.1.ER.250725T1537Z.250726T1330Z.250727T1200Z.NO/
1026 AM CDT Sat Jul 26 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek
near Clarksville to the Cedar River.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 12.5 feet, Seepage occurs in several basements close
to the river.
* ADDITIONAL DETAILS...
- At 8:45 AM CDT Saturday the stage was 12.7 feet.
- Forecast...The river is expected to fall below flood stage
tomorrow morning and continue falling to 10.0 feet Friday
evening.
- Flood stage is 12.0 feet.
&&
LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
4269 9249
$$
Dodson794
WGUS83 KDMX 270206
FLSDMX
Flood Statement
National Weather Service Des Moines IA
906 PM CDT Sat Jul 26 2025
...The Flood Warning is extended for the following rivers in Iowa...
Cedar River at Cedar Falls affecting Black Hawk County.
Shell Rock River at Shell Rock affecting Bremer, Butler and Black
Hawk Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For the latest waterway observations and forecasts refer to
weather.gov/desmoines/water.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts include observed precipitation plus forecast
precipitation over the next 24 hours.
&&
IAC013-280215-
/O.EXT.KDMX.FL.W.0010.000000T0000Z-250729T0300Z/
/CEDI4.1.ER.250726T2250Z.250727T1800Z.250728T2100Z.NO/
906 PM CDT Sat Jul 26 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE MONDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...The Cedar River at Cedar Falls, or from the West Fork
Cedar River to the Cedar Falls-Waterloo city limits.
* WHEN...Until late Monday evening.
* IMPACTS...At 90.0 feet, Water affects the north half of Tourist
Park.
* ADDITIONAL DETAILS...
- At 7:45 PM CDT Saturday the stage was 89.2 feet.
- Forecast...The river is expected to rise to a crest of 90.0
feet early tomorrow afternoon. It will then fall below flood
stage Monday afternoon.
- Flood stage is 89.0 feet.
&&
LAT...LON 4256 9238 4249 9247 4258 9255 4262 9255
4262 9241
$$
IAC013-017-023-272100-
/O.EXT.KDMX.FL.W.0009.000000T0000Z-250727T2100Z/
/SHRI4.1.ER.250725T1537Z.250726T1330Z.250727T1500Z.NO/
906 PM CDT Sat Jul 26 2025
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...The Shell Rock River at Shell Rock, or from Flood Creek
near Clarksville to the Cedar River.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 12.5 feet, Seepage occurs in several basements close
to the river.
* ADDITIONAL DETAILS...
- At 7:45 PM CDT Saturday the stage was 12.5 feet.
- Forecast...The river is expected to fall below flood stage
late tomorrow morning and continue falling to 9.9 feet
Saturday, August 02.
- Flood stage is 12.0 feet.
&&
LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
4269 9249
$$
Lee771
WGUS83 KDMX 271902
FLSDMX
Flood Statement
National Weather Service Des Moines IA
202 PM CDT Sun Jul 27 2025
...The Flood Warning is extended for the following rivers in Iowa...
Cedar River at Cedar Falls affecting Black Hawk County.
...The Flood Warning is cancelled for the following rivers in Iowa...
Shell Rock River at Shell Rock affecting Butler, Bremer and Black
Hawk Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For the latest waterway observations and forecasts refer to
weather.gov/desmoines/water.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
River forecasts include observed precipitation plus forecast
precipitation over the next 24 hours.
&&
IAC013-017-023-272015-
/O.CAN.KDMX.FL.W.0009.000000T0000Z-250727T1902Z/
/SHRI4.1.ER.250725T1537Z.250726T1330Z.250727T1252Z.NO/
202 PM CDT Sun Jul 27 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Shell Rock River at Shell Rock, or from Flood Creek near
Clarksville to the Cedar River.
* ADDITIONAL DETAILS...
- At 12:45 PM CDT Sunday the stage was 11.9 feet.
- Forecast...The river has fallen below flood stage and
continues to fall.
- Flood stage is 12.0 feet.
&&
LAT...LON 4261 9249 4265 9255 4282 9280 4286 9268
4269 9249
$$
IAC013-281915-
/O.EXT.KDMX.FL.W.0010.000000T0000Z-250729T0600Z/
/CEDI4.1.ER.250726T2250Z.250727T1530Z.250729T0000Z.NO/
202 PM CDT Sun Jul 27 2025
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...The Cedar River at Cedar Falls, or from the West Fork
Cedar River to the Cedar Falls-Waterloo city limits.
* WHEN...Until early Tuesday morning.
* IMPACTS...At 90.0 feet, Water affects the north half of Tourist
Park.
* ADDITIONAL DETAILS...
- At 12:45 PM CDT Sunday the stage was 90.0 feet.
- Forecast...The river is expected to rise to a crest of 90.0
feet this evening. It will then fall below flood stage
tomorrow evening.
- Flood stage is 89.0 feet.
&&
LAT...LON 4256 9238 4249 9247 4258 9255 4262 9255
4262 9241
$$
DodsonWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jul 25, 3:03 AM CDT, 3 hours 2 minutes earlier. Its key messages:
- Early morning fog across southwest portions of Iowa.
- Showers and thunderstorms across southern Iowa overnight, expanding central and east through Saturday morning. Pockets of heavy rain possible, especially far southern Iowa.
- Turning hot Sunday into early next week. Heat index of 100-110 expected.
Area forecast discussion, Jul 25, 3:03 AM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 303 AM CDT Fri Jul 25 2025 .KEY MESSAGES... - Early morning fog across southwest portions of Iowa. - Showers and thunderstorms across southern Iowa overnight, expanding central and east through Saturday morning. Pockets of heavy rain possible, especially far southern Iowa. - Turning hot Sunday into early next week. Heat index of 100-110 expected. && .UPDATE... Issued at 303 AM CDT Fri Jul 25 2025 Primary focus with this update cycle has been on convective trends for tonight into Saturday and the heat building later this weekend. But first things first this morning, patchy and occasionally dense fog has developed across southwest Iowa early this morning thanks to plenty of available moisture and winds that have gone calm overnight. Early visibility reductions were brief and transient at most sites, but has become more pervasive this morning, necessitating a fog advisory. This will last through sunrise, with quick improvement expected by 7 am. After the morning fog dissipates our attention turns to convective trends for later this evening and overnight through Saturday morning. The most notable change in the latest model guidance is the continued southerly shift of the axis of heaviest precipitation, which now appears to line up south of the Iowa border. Even so, as a wave passes across the existing boundary over northern Missouri expect showers and thunderstorms to lift into the area. While showers and a few thunderstorms will likely percolate south of the Iowa border through the afternoon, expansion into southern Iowa become more likely into this evening with this wave and as the LLJ kicks in overnight. The LLJ orientation is further into Iowa Friday night compared to the current early morning, increasing the likelihood for more robust activity. Shear across the area is quite meager which will mitigate much of the severe risk, however heavy rain remains a concern far south. While the axis of heaviest rain has shifted south in most recent model runs, the 00z HREF still paints much of southern Iowa with 2-3+ inches of rain with pockets of 6+ possible (though the potential for those higher amounts, again, is shifting south into Missouri). We continue to see PWATS of 2+" along with deep warm cloud layers and continued moisture transport into the area, once again making for what will likely be efficient rain producers. With much of the tonight's overnight rain staying out of Iowa, the area has largely been spared from back to back nights of heavy rain which will help ease some hydro concerns. Still, with windows for high rain rates and heavier pockets of rain, some area could still see hydro issues overnight tonight and into Saturday morning. As this system scoots east on Saturday high pressure builds across the area and with it comes the heat. Temperatures return to the 90s Sunday into Monday with dewpoints remaining quite high thanks to linger moisture and peak corn sweat season. That will combine to send the heat index (or what it "feels like") into the 100- 110 range for a large portion of the area on Sunday and Monday. Heat headlines are quite likely. && .DISCUSSION... Issued at 240 PM CDT Thu Jul 24 2025 Rainfall has all but subsided over the area early this afternoon, although radar does indicate a few weak returns near the Iowa/Missouri border. This area will be where additional thunderstorm development is anticipated this afternoon and evening as another weak wave orbits the broad upper ridging. This will bring a stream of warm, moist south southwesterly flow upgliding over the boundary in place over central to northern Missouri. As has been the theme this year, these storms will exist in a moisture rich environment, with an axis of 2.2 to 2.4 inch PWATs just to the south of the state. This, in conjunction with mean storm motions roughly parallel to the boundary, will bring prolonged heavy rainfall starting late this afternoon into the evening. Model QPF shows anywhere from 2 to 4 inches within the heaviest band and some isolated pockets over 4 inches. placement of this heavier rainfall axis will be primarily south of the state and into Missouri, mainly impacting those in the far southern Iowa counties along the Iowa/Missouri border. That said, models have been less than reliable this year, so not ruling out a regression to yesterday's runs which had storms (and coincident rainfall) slightly farther north into southern Iowa, especially as the low level jet ramps up overnight. Fortunately, southern Iowa didn't see near the rainfall amounts from last nights precipitation as those farther north, so this should help mitigate hydrological impacts for at least tonight. Likewise, the better instability axis also seems to be displaced to the south with minimal deep layer shear in place. Therefore, the overall severe threat appears low. Any showers and thunderstorms still lingering tomorrow morning should generally diminish as the LLJ diminishes into the morning hours. However, another, slightly more prominent wave of energy will lift northeastward into the state again tomorrow, pushing the boundary farther north into the state. This will bring yet another chance for both heavy rainfall and stronger storms into the forecast area tomorrow afternoon through the overnight. From a moisture perspective, the environment tomorrow night won't be too dissimilar from today/tonight, but may include a slightly stronger moisture transport component. The key difference between tonight and tomorrow lies with the 25 to 35 kt LLJ nosed up into southern to south central Iowa, as opposed to a more west to east orientation tonight. This will provide a steady stream of moisture and forcing through the night, prolonging the amount of time rain is falling, especially in far southern Iowa. The main concern will be a cumulative effect of heavy rain tonight which would be exacerbated by more heavy rainfall tomorrow in areas where rain fell on both nights. Southern Iowa would be the area most likely to see heavy rain both nights, but is also the area with the driest soils relative to the rest of the state. This should help raise the bar for flash flooding and river flooding, but two nights of 2 to 4+ inch rainfall would still likely create some issues, especially in areas that achieve the higher end of that range on either night. Model guidance is showing a signal for isolated pockets of 6 to 8 inches of total rainfall by Saturday morning, mostly over northern Missouri and far southern Iowa. Of similar concern, tomorrow's rainfall will reach farther north into the state than tonight's, which poses a risk to areas that are already experiencing elevated river levels from last night's rainfall in northern Iowa. As implied earlier, models have been following a southerly trend, which is in the right direction to avoid worsening conditions across the north, but still something to keep an eye on. This is especially true in areas in central to north central Iowa where water will be routing into and additional rainfall is more of a possibility. Finally, in addition to the heavy rainfall, not going to rule out the potential for a few stronger storms on the nose of the low level jet Friday night into Saturday. The storm prediction center currently has the area in a general thunderstorm outlook with minimal risk for severe weather, likely due to the lower CAPE values and marginal deep layer shear. However, could certainly still see some gusty winds overnight as any heavier cores collapse. Friday night activity lingers into Saturday morning, then diminishes through the day as an elevated mixed layer begins to leak in from the west behind the wave. This will help to negate convection on Saturday, although may see a few diurnally driven storms in the east before those warmer 850 mb to 700 mb temperatures arrive aloft. This elevated mixed layer (700 mb temperatures > 12C) remains overhead Sunday into Monday, which will help to limit convective activity through the end of the weekend and into early next week; bringing a much needed break from the rain. Of course, this time of year you trade one thing for another, as the warm temperatures aloft will translate down to hot temperatures at the surface. Similarly, while the atmosphere is capped off, our stream of surface moisture still continues at the surface. This, in conjunction with moist soils and corn evapotranspiration, will produce hot and humid conditions Saturday and Sunday, pushing forecasted heat indices over 105F areawide. Assuming this forecast remains on track tomorrow, heat headlines will be needed for at least Sunday and Monday. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1059 PM CDT Thu Jul 24 2025 VFR conditions to begin the period. Stratus and possibly fog is expected to develop though the target region is currently under cirrus deck from thunderstorm anvil blow off from Missouri. MVFR to local IFR cigs could develop. Some vsby lowering in fog may occur but again clouds do make this a less confident forecast. Thunderstorm potential is trending southward and at this time only included at KOTM late in the period. The wind is light and variable overnight and turning southeast and still light on Friday. && .DMX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Hagenhoff DISCUSSION...Dodson AVIATION...Donavon
Hazardous weather outlook, Jul 25, 4:17 AM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 417 AM CDT Fri Jul 25 2025 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-260930- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 417 AM CDT Fri Jul 25 2025 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Showers and thunderstorms are possible this afternoon in southern Iowa, expanding to central and eastern Iowa overnight into Saturday. A few stronger storms are possible far south, however the overall severe risk is low. Pockets of heavy rain are also possible, especially in far southern Iowa. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday morning showers and thunderstorms will end west to east. Hot and humid conditions build this weekend into early next week. The heat index Sunday into Monday may exceed 100-105. .SPOTTER INFORMATION STATEMENT... Spotters activation is not anticipated at this time, though rainfall reports are always appreciated. Hagenhoff
In the hours before
Special weather statement, Jul 25, 4:56 AM CDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Des Moines IA 456 AM CDT Fri Jul 25 2025 IAZ059>062-072>075-083>086-094>097-251200- Dallas-Polk-Jasper-Poweshiek-Madison-Warren-Marion-Mahaska-Clarke- Lucas-Monroe-Wapello-Decatur-Wayne-Appanoose-Davis- Including the cities of Perry, Waukee, Adel, Des Moines, Newton, Grinnell, Winterset, Earlham, Indianola, Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Osceola, Chariton, Albia, Ottumwa, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, Centerville, and Bloomfield 456 AM CDT Fri Jul 25 2025 ...Reduced Visibility in Areas of Patchy Fog... WHAT...Patchy fog with visibilities around or under a mile WHERE...Southern and central Iowa WHEN...through 7 am IMPACTS...Drivers should be alert for reduced visibility at times. PREPAREDNESS AND PRECAUTIONARY ACTIONS...If driving this morning, please use low beam headlights. Hagenhoff
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:59 AM CDT | Dense Fog Advisory | DMX | Adair, Adams, Audubon, Cass, Ringgold, Taylor and 1 more | 4 hr |
| Jul 25, 1:39 PM CDT | Flood Watch | DMX | Adair, Adams, Appanoose, Clarke, Dallas, Davis and 15 more | 19 hr |
Nearby
River Flood Warnings in Iowa, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.